Alert archive / Alaska / Snow Advisories in 2008
Snow Advisory 9, NWS Anchorage, AK
NWS Anchorage, AK issued this snow advisory at Feb 11, 2008, 12:03 AM AKST. It took effect at Feb 11, 2008, 7:03 AM AKST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2008, 12:03 AM AKST (09:03 UTC)
- In effect from
- Feb 11, 2008, 7:03 AM AKST
- Expired
- Feb 12, 2008, 5:09 AM AKST
- In force
- 22 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 111403 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 503 AM AST MON FEB 11 2008 ...SNOW RETURNS TO THE SOUTH CENTRAL REGION... .TWO LOW PRESSURE SYSTEMS APPROACHING FROM THE SOUTH WILL BRING SNOW TO THE SOUTH CENTRAL REGION TODAY. THE FIRST WAVE WILL BRING BLIZZARD CONDITIONS THROUGH THE PASSES WHILE THE SECOND WAVE WILL BRING SNOW TO THE ANCHORAGE BOWL AND MATSU VALLEY. WEATHER IN THE REGION IS EXPECTED TO IMPROVE TOMORROW AS THE FRONT MOVES OFF TO THE EAST. AKZ131-120200- /X.CAN.PAFC.WC.Y.0011.000000T0000Z-080211T1500Z/ /X.NEW.PAFC.BZ.W.0017.080211T1403Z-080212T0200Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 503 AM AST MON FEB 11 2008 ...BLIZZARD WARNING IN EFFECT UNTIL 5 PM AST THIS AFTERNOON FOR THOMPSON PASS AND KEYSTONE CANYON... ...WIND CHILL ADVISORY IS CANCELLED FOR THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. UP TO 12 INCHES OF NEW SNOW HAS FALLEN IN THE REGION SINCE YESTERDAY. THE FRESH SNOW COMBINED WITH STRONG NORTHERLY WINDS WILL PRODUCE BLIZZARD CONDITIONS THROUGH THE PASSES TODAY. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES. WIND CHILLS FROM 30 TO 45 DEGREES ARE STILL EXPECTED THIS MORNING BUT CONDITIONS WILL IMPROVE AS TEMPERATURES RISE IN THE AFTERNOON. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ101-120330- /X.NEW.PAFC.SN.Y.0009.080212T0600Z-080212T1900Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 503 AM AST MON FEB 11 2008 ...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY. A SECOND LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS EXPECTED TO BRING MODERATE TO HEAVY SNOWS TO THE ANCHORAGE BOWL TONIGHT. SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED ACROSS TOWN WITH AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AKZ111-120330- /X.NEW.PAFC.SN.Y.0009.080212T0600Z-080212T1900Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 503 AM AST MON FEB 11 2008 ...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY. A SECOND LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS EXPECTED TO BRING MODERATE TO HEAVY SNOWS TO THE MATANUSKA VALLEY TONIGHT. SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED ACROSS TOWN WITH AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING.. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
7 follow-up statements
000 WWAK41 PAFC 111603 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 703 AM AST MON FEB 11 2008 ...SNOW RETURNS TO THE SOUTH CENTRAL REGION... .TWO LOW PRESSURE SYSTEMS APPROACHING FROM THE SOUTH WILL BRING SNOW TO THE SOUTH CENTRAL REGION TODAY. THE FIRST WAVE WILL BRING BLIZZARD CONDITIONS THROUGH THE PASSES WHILE THE SECOND WAVE WILL BRING SNOW TO THE ANCHORAGE BOWL AND MATSU VALLEY. WEATHER IN THE REGION IS EXPECTED TO IMPROVE TOMORROW AS THE FRONT MOVES OFF TO THE EAST. AKZ131-120200- /X.CON.PAFC.BZ.W.0017.000000T0000Z-080212T0200Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 703 AM AST MON FEB 11 2008 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON FOR THOMPSON PASS AND KEYSTONE CANYON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. UP TO 12 INCHES OF NEW SNOW HAS FALLEN IN THE REGION SINCE YESTERDAY. THE FRESH SNOW COMBINED WITH STRONG NORTHERLY WINDS WILL PRODUCE BLIZZARD CONDITIONS THROUGH THE PASSES TODAY. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES. WIND CHILLS FROM 30 TO 45 DEGREES ARE STILL EXPECTED THIS MORNING BUT CONDITIONS WILL IMPROVE AS TEMPERATURES RISE IN THE AFTERNOON. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ101-120530- /X.EXT.PAFC.SN.Y.0009.080211T1603Z-080212T1900Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 703 AM AST MON FEB 11 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 10 AM AST TUESDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 AM AST TUESDAY. A FRONT MOVING IN FROM THE EAST IS CURRENTLY BRINGING MODERATE TO HEAVY SNOW ACROSS ANCHORAGE. SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED ACROSS TOWN TODAY WITH AN ADDITIONAL 4 TO 8 TONIGHT AND AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AKZ111-120530- /X.CON.PAFC.SN.Y.0009.080212T0600Z-080212T1900Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 703 AM AST MON FEB 11 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY. A SECOND LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS EXPECTED TO BRING MODERATE TO HEAVY SNOWS TO THE MATANUSKA VALLEY TONIGHT. SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED ACROSS TOWN WITH AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING.. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 111918 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1018 AM AST MON FEB 11 2008 AKZ131-120200- /X.CON.PAFC.BZ.W.0017.000000T0000Z-080212T0200Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 1018 AM AST MON FEB 11 2008 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. UP TO 12 INCHES OF NEW SNOW HAS FALLEN IN THE REGION SINCE YESTERDAY. THE FRESH SNOW COMBINED WITH STRONG NORTHERLY WINDS WILL PRODUCE BLIZZARD CONDITIONS THROUGH THE PASSES TODAY. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES. WIND CHILLS FROM 30 TO 45 DEGREES ARE STILL EXPECTED THIS MORNING BUT CONDITIONS WILL IMPROVE AS TEMPERATURES RISE IN THE AFTERNOON. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ101-120845- /X.EXT.PAFC.SN.Y.0009.000000T0000Z-080212T1900Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 1018 AM AST MON FEB 11 2008 ...SNOW ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY. A LOW PRESSURE CENTER MOVING THROUGH THE ANCHORAGE TONIGHT IS EXPECTED TO BRING MODERATE SNOW INTO THE AREA. SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED ACROSS TOWN WITH AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AKZ111-120845- /X.CON.PAFC.SN.Y.0009.080212T0600Z-080212T1900Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 1018 AM AST MON FEB 11 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY. A LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS EXPECTED TO BRING MODERATE SNOW TO THE MATANUSKA VALLEY TONIGHT. SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED TONIGHT TOWN WITH AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 120049 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 349 PM AST MON FEB 11 2008 AKZ131-120700- /X.EXT.PAFC.BZ.W.0017.000000T0000Z-080212T0700Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 349 PM AST MON FEB 11 2008 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 PM AST THIS EVENING... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 10 PM AST THIS EVENING. UP TO 12 INCHES OF NEW SNOW HAS FALLEN IN THE REGION SINCE YESTERDAY. THE FRESH SNOW COMBINED WITH STRONG NORTHERLY WINDS WILL PRODUCE BLIZZARD CONDITIONS THROUGH THE PASSES TODAY. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES. WIND CHILLS FROM 30 TO 45 DEGREES ARE STILL EXPECTED THIS MORNING BUT CONDITIONS WILL IMPROVE AS TEMPERATURES RISE IN THE AFTERNOON. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ101-120800- /X.EXT.PAFC.SN.Y.0009.000000T0000Z-080212T1900Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 349 PM AST MON FEB 11 2008 ...SNOW ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY. A LOW PRESSURE CENTER MOVING THROUGH THE ANCHORAGE TONIGHT IS EXPECTED TO BRING MODERATE SNOW INTO THE AREA. SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED ACROSS TOWN WITH AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AKZ111-120800- /X.CON.PAFC.SN.Y.0009.080212T0600Z-080212T1900Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 349 PM AST MON FEB 11 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY. A LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS EXPECTED TO BRING MODERATE SNOW TO THE MATANUSKA VALLEY TONIGHT. SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED TONIGHT TOWN WITH AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 120107 CCA WSWAER URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 406 PM AST MON FEB 11 2008 AKZ131-120700- /X.COR.PAFC.BZ.W.0017.000000T0000Z-080212T0700Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 406 PM AST MON FEB 11 2008 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 PM AST THIS EVENING FOR THOMPSON PASS AND KEYSTONE CANYON... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 10 PM AST THIS EVENING FOR THOMPSON PASS AND KEYSTONE CANYON. UP TO 12 INCHES OF NEW SNOW HAS FALLEN IN THE REGION SINCE YESTERDAY. THE FRESH SNOW COMBINED WITH STRONG NORTHERLY WINDS WILL PRODUCE BLIZZARD CONDITIONS THROUGH THE PASSES TODAY. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES. WIND CHILLS FROM 30 TO 45 DEGREES ARE STILL EXPECTED THIS MORNING BUT CONDITIONS WILL IMPROVE AS TEMPERATURES RISE IN THE AFTERNOON. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ101-120830- /X.EXT.PAFC.SN.Y.0009.000000T0000Z-080212T1900Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 406 PM AST MON FEB 11 2008 ...SNOW ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY. A LOW PRESSURE CENTER MOVING THROUGH THE ANCHORAGE TONIGHT IS EXPECTED TO BRING MODERATE SNOW INTO THE AREA. SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED ACROSS TOWN WITH AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AKZ111-120830- /X.CON.PAFC.SN.Y.0009.080212T0600Z-080212T1900Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 406 PM AST MON FEB 11 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY. A LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS EXPECTED TO BRING MODERATE SNOW TO THE MATANUSKA VALLEY TONIGHT. SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED TONIGHT TOWN WITH AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 120109 CCA WSWAER URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 408 PM AST MON FEB 11 2008 AKZ131-120845- /X.COR.PAFC.BZ.W.0017.000000T0000Z-080212T0700Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 408 PM AST MON FEB 11 2008 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 PM AST THIS EVENING FOR THOMPSON PASS AND KEYSTONE CANYON... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 10 PM AST THIS EVENING FOR THOMPSON PASS AND KEYSTONE CANYON. UP TO 12 INCHES OF NEW SNOW HAS FALLEN IN THE REGION SINCE YESTERDAY. THE FRESH SNOW COMBINED WITH STRONG NORTHERLY WINDS WILL PRODUCE BLIZZARD CONDITIONS THROUGH THE PASSES TODAY. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES. WIND CHILLS FROM 30 TO 45 DEGREES ARE STILL EXPECTED THIS MORNING BUT CONDITIONS WILL IMPROVE AS TEMPERATURES RISE IN THE AFTERNOON. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ101-120845- /X.EXT.PAFC.SN.Y.0009.000000T0000Z-080212T1900Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 408 PM AST MON FEB 11 2008 ...SNOW ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY. A LOW PRESSURE CENTER MOVING THROUGH THE ANCHORAGE TONIGHT IS EXPECTED TO BRING MODERATE SNOW INTO THE AREA. SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED ACROSS TOWN WITH AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AKZ111-120845- /X.CON.PAFC.SN.Y.0009.080212T0600Z-080212T1900Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 408 PM AST MON FEB 11 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM AST TUESDAY. A LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS EXPECTED TO BRING MODERATE SNOW TO THE MATANUSKA VALLEY TONIGHT. SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED TONIGHT TOWN WITH AN ADDITIONAL 1 TO 3 EXPECTED WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 120555 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 855 PM AST MON FEB 11 2008 AKZ131-120700- /X.CAN.PAFC.BZ.W.0017.000000T0000Z-080212T0700Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 855 PM AST MON FEB 11 2008 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE BLIZZARD WARNING. $$ AKZ101-121900- /X.EXT.PAFC.SN.Y.0009.000000T0000Z-080212T1900Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 855 PM AST MON FEB 11 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 10 AM AST TUESDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 AM AST TUESDAY. A LOW PRESSURE CENTER MOVING THROUGH THE ANCHORAGE TONIGHT IS EXPECTED TO BRING MODERATE SNOW INTO THE AREA. SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED ACROSS TOWN THROUGH WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AKZ111-121900- /X.CON.PAFC.SN.Y.0009.080212T0600Z-080212T1900Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 855 PM AST MON FEB 11 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST TUESDAY. A LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTH IS EXPECTED TO BRING MODERATE SNOW TO THE MATANUSKA VALLEY TONIGHT. SNOW ACCUMULATIONS BETWEEN 4 AND 8 INCHES ARE EXPECTED THROUGH WEDNESDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 121409 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 509 AM AST TUE FEB 12 2008 AKZ101-111-121515- /X.CAN.PAFC.SN.Y.0009.000000T0000Z-080212T1900Z/ ANCHORAGE-MATANUSKA VALLEY- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA...PALMER...WASILLA...SUTTON...CHICKALOON 509 AM AST TUE FEB 12 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE SNOW ADVISORY. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Feb 11, 12:00 AM AKST, 3 minutes earlier.
Area forecast discussion, Feb 11, 12:00 AM AKST, 3 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST MON FEB 11 2008
.MODEL DISCUSSION...
GFS HAS A LOT BETTER HANDLE ON THE WEATHER THIS MORNING THAN IT DID
YESTERDAY...OR THAN THE NAM DOES TODAY. ALL MODELS INITIALIZED WELL
WITH REGARD TO LOW PLACEMENT...HOWEVER THE NAM WAS SLOW ON BRINGING
THE FRONT ONSHORE WHILE THE GFS TIMING WAS RIGHT ON TARGET. IN THE
MIDTERM THE GFS SOLUTIONS SEEMS TO BE MOVING TOWARD AGREEMENT WITH
THE OTHER MODEL RUNS...THEREFORE THE 00Z GFS WAS THE MODEL CHOICE OF
THE DAY.
.ANALYSIS AND UPPER LEVELS...
LONGWAVE PATTERN SHOWS THE UPPER LEVEL LOW CENTERED OVER THE WEST
COAST THIS MORNING WITH TWO WEAK SURFACE LOWS IN THE GULF OF ALASKA.
THE FIRST SURFACE LOW IS CURRENTLY JUST EAST OF KODIAK WHILE THE
SECOND IS FURTHER SOUTHWEST OF KODIAK. AS THE UPPER LEVEL LOW SHIFTS
SLIGHTLY WESTWARD THE SOUTHERLY FLOR WILL BRING THE FIRST LOW ONSHORE
NEAR SEWARD. THIS WILL ROTATE EASTWARD AND MOVE ACROSS THE GULF THIS
AFTERNOON. WARMER TEMPERATURES ASSOCIATED WITH THE SOUTHERLY FLOW
WILL BRING OVERRUNNING TO THE MAINLAND TONIGHT.
.SHORT TERM FORECAST...
EAST OF THE ALASKA RANGE...OVER RUNNING IS BRINGING SNOW TO THE
SOUTHCENTRAL REGION THIS MORNING. COMBINED WITH GUSTY WINDS THROUGH
THOMPSON PASS BLIZZARD CONDITIONS ARE EXPECTED THERE THROUGHOUT THE
DAY...ALTHOUGH THEY WILL IMPROVE AS TEMPERATURES CONTINUE TO RISE. IN
THE ANCHORAGE BOWL AND MATSU VALLEY THE SECOND WAVE EXPECTED TO
ARRIVE TONIGHT WILL BRING ADVISORY LEVEL ACCUMULATIONS. TUESDAY
NIGHT LOOKS LIKE THERE WILL BE A SHORT BREAK IN THE WEATHER...HOWEVER
BY WEDNESDAY MORNING THE NEXT SYSTEM APPROACHES FROM THE SOUTH. THE
POSITIONING AND AMOUNT OF WARM AIR ADVECTION WITH THIS FRONT WILL
DETERMINE HOW MUCH AND WHAT TYPE OF PRECIP WILL OCCUR ACROSS THE AREA
DURING THAT TIME.
WEST OF THE ALASKA RANGE...WIND CHILL ADVISORIES CONTINUE TODAY AS
GUSTY NORTHERLY WINDS CONTINUE ON THE WEST SIDE OF THE LOW. BY
TUESDAY SOME MOISTURE WILL MAKE IT INTO THE KUSKOKWIM VALLEY CAUSING
SNOW IN THE NORTHEASTERN PORTION OF THAT ZONE. ELSEWHERE LOOKS TO
REMAIN MOSTLY DRY THROUGH THE SHORT TERM...WITH SNOW SHOWERS
CONTINUING IN THE BERING AS USUAL.
.LONG TERM FORECAST...
NEXT BIG SYSTEM ON WEDNESDAY AFTERNOON LOOKS TO BE A WEATHER MAKER
FOR MUCH OF THE MAINLAND. STRONG SOUTHEASTERLY WINDS WILL BRING
HEAVY RAIN AND OR SNOW TO THE COASTAL AREAS WHILE INLAND REGIONS WILL
SEE GUSTY WINDS AND DOWNSLOPING. THE BIG QUESTION THAT STILL REMAINS
IS HOW MUCH WARM AIR IS ASSOCIATED WITH THIS SYSTEM AND WILL THE
WINDS ERODE THE COLD DOME OVER ANCHORAGE. THE UPPER LEVEL LOW SEEMS
TO BE ENTRENCHED OVER THE BERING SO THIS WEATHER PATTERN SHOULD
CONTINUE FOR SEVERAL DAYS.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 131
MARINE...GALES 120 155 170 172
HEAVY FREEZING SPRAY 121 130 140 141 165 185 352 412 414
FIRE WEATHER...NONE
LEWF FEB 08The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 11:00 PM AKST | Gale Warning | AFC | 4 days | |
| Feb 10, 11:00 PM AKST | Gale Warning | AFC | 36 hr | |
| Feb 10, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Feb 10, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Feb 10, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Feb 10, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Feb 11, 12:03 AM AKST | Blizzard Warning | AFC | 21 hr | |
| Feb 11, 3:48 AM AKST | Blizzard Warning | AFC | 9 hr | |
| Feb 11, 11:00 AM AKST | Gale Warning | AFC | 5 days | |
| Feb 11, 11:00 AM AKST | Gale Warning | AFC | 7 days | |
| Feb 11, 11:00 AM AKST | Gale Warning | AFC | 7 days | |
| Feb 11, 11:00 AM AKST | Gale Warning | AFC | 6 days | |
| Feb 11, 11:00 AM AKST | Small Craft Advisory | AFC | 12 hr | |
| Feb 11, 11:00 AM AKST | Storm Warning | AFC | 48 hr | |
| Feb 11, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 36 hr | |
| Feb 11, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 6 days | |
| Feb 11, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.